Botox®, Aesthetics and Medical Weight Management Training for Physicians, Nurse Practitioners & Physician Assistants

Join 10,000+ medical providers who wanted to recession-proof their income and made a switch. Make more, work less and create dependable, recurring revenue with training to start your own profitable aesthetics practice.

Home »Botox® Library »Botox® Droopy Eyes: What to do if it Happens?

Botox® Droopy Eyes: What to do if it Happens?

Non-surgical cosmetic procedures such as Botox®, Dysport, Xeomin, and Jeuveau are widely used to reduce the appearance of fine lines and wrinkles. These injectable neurotoxins work by relaxing facial muscles. While Botox® is generally safe when administered by a skilled professional, a rare side effect is drooping eyelids, which can cause asymmetry in the face.
botox droopy eyes
If you experience droopy eyes after a Botox® treatment, it is best to consult with a doctor to have it evaluated. They will be able to prescribe medication to alleviate any discomfort. Additionally, they can ensure that the side effect is not caused by any other underlying issue.

Keep in mind that this side effect is temporary and your eyelids will return to normal within a few weeks. In the meantime, you can use over-the-counter artificial tears to keep your eyes moisturized and to reduce any discomfort. It is also important to avoid rubbing your eyes as it can make the condition worse. If you have any concerns, it’s always best to consult your doctor.

Droopy Eyelid Botox® — How It Develops

Ptosis, or eyelid drooping, is a condition that can occur after a Botox® injection. Unlike congenital ptosis, where the drooping is present at birth, acquired ptosis is often caused by a poor injection technique.

Botox® works by temporarily paralyzing the muscles in the face through its main ingredient, botulinum toxin. This helps to reduce the appearance of wrinkles such as crows feet, frown lines, and forehead wrinkles. However, an inexperienced injector may inject excessive Botox® too close to the levator palpebrae or frontalis muscles, which can lead to ptosis. The levator muscle is responsible for lifting the eyelids, and when Botox is injected around the eyelid, it can leave the muscle unable to control the eyelid’s movement, causing drooping.

In some cases, the over-relaxation of the frontalis muscle, which raises the eyebrows, can also cause ptosis. This can occur when Botox® is injected into the forehead to reduce wrinkles but migrates to the frontalis muscle.

Learn how to start and grow a profitable and successful aesthetics practice at our exclusive Aesthetic Medicine Symposium.

March 3-6, 2023 in sunny Scottsdale, AZ

Register today

How Long Will the Eyelid Droop Last?

Droopy eyes, also known as ptosis, is a rare and temporary condition that can occur after a Botox® injection. Although it can cause embarrassment in social and professional situations, it is not life-threatening and will typically resolve itself within 3-4 months as the Botox® wears off.

During this time, patients may experience muscle weakness in the upper eyelid. This can lead to symptoms such as lazy eye, where patients are unable to fully open their eyes, and eye heaviness, where there is a heavy feeling in the eyelid that becomes worse throughout the day. These symptoms can also affect the patient’s quality of life and make it difficult to perform daily tasks like applying eye makeup.

To address any side-effects and camouflage the droop until the Botox® effects subside, certain medications can be prescribed. It’s important to consult a doctor if you experience droopy eyes after a Botox injection to determine the best course of action for your individual case.

It’s important to note that while many people experience bruxism, the potential damage to the teeth and the pain that it causes are both good reasons to seek treatment. Whether it’s a mouthguard, muscle relaxation activities or Botox®, there are many options available to help alleviate the symptoms of bruxism and improve your quality of life.

The Fastest Way to Increase Your Knowledge of Aesthetic Medicine

On-Demand Training with the IAPAM Learning Lab

Sign up today and expand your knowledge & skills in Botox®, Fillers, Lasers,
Chemical Peels, Microdermabrasion and PRP for Aesthetics!

Prevent a Drooping Eyelid

Droopy eyes or a sagging brow are not an inevitable side-effect of Botox®. To prevent this from occurring, it is important to visit an experienced injector. An experienced injector would have a thorough knowledge of facial anatomy, so they can make educated decisions on the specific locations and depths to inject Botox®. Prior to the procedure, a well-trained injector would look at the facial muscle movements of the patient to accurately map injection points to the millimeter.

Using only quality products is another way to prevent droopy eyes. Before the procedure, it is important to confirm that the botulinum injections are from a well-known brand name manufacturer. Botox® is only manufactured by Allergan, while other quality products are Dysport by Medicis and Xeomin by Merz. These products have undergone extensive testing and are considered the best in the market.

Explaining your full medical history to your injector is also important. Patients who have had previous facial surgery or a history of Bell’s palsy may be more likely to develop a droopy eye after neurotoxin wrinkle injections. It is important to be honest with your doctor about your complete medical history, including previous cosmetic treatments and medications.

Following your doctor’s instructions completely is crucial to prevent complications. Avoid rubbing or massaging the face for a full day after the injections to help stop the medication from spreading beyond the injected area.

Leave Burnout in 2022 - It's Time to Switch

Join +10,000 MDs/DOs, PAs and NPs from all medical specialties who have successful secured their financial future with our Successful Aesthetic Practice System™ at the Aesthetic Medicine Symposium.

January 20-23
Only 2 spots left!
Scottsdale, Arizona

Not ready for live hands-on training? Start with our online certificates with the IAPAM Learning Lab. View courses.

Are You Ready to Work Less?

Join +10,000 medical providers who were burned out and made the switch to Aesthetic Medicine.!